Alert archive / Maryland / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 39, NWS Baltimore/Washington

May 29, 2012Frederick County, Washington County, Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at May 29, 2012, 5:50 PM EDT for Frederick County, Washington County, Maryland. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2012, 5:50 PM EDT (21:50 UTC)
Expired
May 29, 2012, 6:30 PM EDT
In force
40 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Frederick County, MD, Washington County, MD

The radar

The Sterling radar (KLWX), 75 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 5:50 PM EDTTSTM WND DMG1 N Keedysville, MDLARGE TREE DOWN ACROSS ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 4:33 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 601 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
601 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WUUS51 KLWX 292150
SVRLWX
MDC021-043-292230-
/O.NEW.KLWX.SV.W.0039.120529T2150Z-120529T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
550 PM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FREDERICK COUNTY IN NORTH CENTRAL MARYLAND...
  EASTERN WASHINGTON COUNTY IN NORTH CENTRAL MARYLAND...

* UNTIL 630 PM EDT

* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 9 MILES WEST OF HAGERSTOWN TO HAGERSTOWN TO BOONSBORO...AND
  MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOLFSVILLE...
  THURMONT...
  EMMITSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3970 7724 3945 7765 3961 7781 3962 7794
      3973 7791 3972 7724
TIME...MOT...LOC 2151Z 226DEG 27KT 3969 7785 3965 7771
          3953 7763

$$
KONARIK
2 follow-up statements
022 
WWUS51 KLWX 292208
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
608 PM EDT TUE MAY 29 2012

MDC021-043-292230-
/O.CON.KLWX.SV.W.0039.000000T0000Z-120529T2230Z/
FREDERICK MD-WASHINGTON MD-
608 PM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR WASHINGTON AND FREDERICK COUNTIES...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LONG MEADOW TO ROUZERVILLE TO THURMONT...MOVING
NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  HIGHFIELD...
  THURMONT...
  SABILLASVILLE...
  EMMITSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3970 7724 3945 7765 3946 7766 3973 7774
      3972 7724
TIME...MOT...LOC 2208Z 226DEG 27KT 3975 7767 3971 7753
          3959 7745

$$

KONARIK
756 
WWUS51 KLWX 292227
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
627 PM EDT TUE MAY 29 2012

MDC021-043-292236-
/O.EXP.KLWX.SV.W.0039.000000T0000Z-120529T2230Z/
FREDERICK MD-WASHINGTON MD-
627 PM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 630 PM EDT FOR
WASHINGTON AND FREDERICK COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.

LAT...LON 3970 7724 3945 7765 3946 7766 3973 7774
      3972 7724
TIME...MOT...LOC 2226Z 226DEG 27KT 3984 7754 3980 7740
          3968 7732

$$
KONARIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:46 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 29, 4:46 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
446 PM EDT TUE MAY 29 2012

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE WESTERN ATLANTIC THIS AFTERNOON. A
SURFACE TROUGH WILL DEVELOP OVER THE AREA THROUGH TONIGHT BEFORE A
COLD FRONT CROSSES THE REGION WEDNESDAY. HIGH PRESSURE RETURNS
WEDNESDAY NIGHT AND THURSDAY. LOW PRESSURE IS EXPECTED TO IMPACT
THE AREA FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR PORTIONS
OF NORTH CENTRAL MARYLAND...WESTERN VIRGINIA AND EASTERN WEST
VIRGINIA. THUNDERSTORMS HAVE BECOME NUMEROUS OVER THIS AREA...AND
SOME MAY PRODUCE DAMAGING WINDS AND LARGE HAIL.

PREVIOUS DISCUSSION BELOW...

SEE THE MID- ATLANTIC REGION STILL REMAINS IN A WARM AND HUMID
AIRMASS THIS AFTN AS HIPRES IS ANCHORED OVER THE WRN ATLANTIC.
WEAK HEIGHT FALLS WILL OCCUR THRU TNGT AS THE UPPER RIDGE MOVES
OFF THE ERN SEABOARD AND AN UPPER LOW TRACKS EWD THRU THE NRN
GREAT LAKES. A SFC COLD FRONT MOVING INTO THE OH VLY THIS AFTN
WILL APPROACH THE APPALACHIANS TNGT.

SINCE THE MRNG CAP HAS ALLOWED FOR PLENTY OF HEATING OVER THE
AREA...TEMPS HAVE BEEN ABLE TO RISE INTO THE UPPER 80S AND LOWER
90S. THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE THRU THE AFTN...AND
WITH DEWPOINTS IN THE UPPER 60S/LOWER 70S...SB-CAPE VALUES OF
2500-3000 J/KG WILL BE AVAILABLE FOR STORMS TO TAP INTO AS THEY MOVE
EAST OF THE ALLEGHENY PLATEAU.

LATEST VIS SAT IMAGERY SHOWS THE CAP HAS BEEN ERODED OVER THE HIGHER
TERRAIN AS CU FIELD MATURES. SCT SHOWERS AND STORMS WILL CONTINUE TO
INCREASE IN COVERAGE/INTENSITY OVER THE MTS DURING THE LATE AFTN.
THE STRONGER CAP ALONG AND EAST OF I-95 HAS DELAYED ONSET OF DEEP
CONVECTION...BUT THAT SHOULD CHANGE LATE THIS AFTN AND EVE. THE MAIN
THREAT FOR ORGANIZED SVR WX WILL BE LATE IN THE DAY AS THE
PRE-FRONTAL LINE OF STORMS CURRENTLY EXTENDING FROM UPSTATE
NY...SEWD INTO WRN WV AND ERN KY CROSSES THE MTS LATE THIS AFTN AND
MOVES EAST OF THE BLUE RIDGE THIS EVE. ANALYSIS OF THE 18Z SPECIAL
IAD RAOB SOUNDING SHOWS WEAK MID-LVL LAPSE RATES AND DEEP-LAYER
SHEAR VALUES BEING TWO FACTORS THAT HAVE LIMITED THE SVR RISK AT
THIS TIME.  HOWEVER...THESE PARAMETERS WILL BECOME MORE SUPPORTIVE
OF A SVR POTENTIAL THIS EVE AS THE UPPER TROUGH APPROACHES FROM THE
WEST. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WINDS.
THERE IS A LOWER...BUT EXISTENT RISK...FOR LARGE HAIL GIVEN THE
POTENTIAL STRENGTH OF UPDRAFTS.

WITH DEEP SLY FLOW AHEAD OF THE COLD FRONT AND A CONNECTION OF
TROPICAL MOISTURE FROM THE REMNANTS OF BERYL...PWATS WILL INCREASE
TO NEAR 2 INCHES THIS EVE. THERE IS A CONCERN FOR LOCALIZED FLASH
FLOODING OVER PORTIONS OF THE AREA...ESPECIALLY ACROSS THE MTS WHERE
MULTIPLE ROUNDS OF STORMS WILL IMPACT THE SAME LOCATION. THE RISK
APPEARS TO BE ISOLATED ENOUGH THAT A FLASH FLOOD WATCH WAS NOT
ISSUED.

STORMS WILL GRADUALLY DIMINISH FROM WEST TO EAST LATE THIS EVE AND
OVNGT. RESIDUAL SHOWERS FROM THE EVE CONVECTION MAY STILL IMPACT ERN
ZONES THRU THE OVNGT. ANOTHER MUGGY NGT IS IN STORE WITH OVNGT LOWS
RANGING FROM THE MID 60S IN THE HIGHLANDS TO LOWER 70S IN THE CITIES
AND NEAR THE COAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE SYNOPTIC COLD FRONT WILL CROSS THE REGION WED. THE REMNANTS OF
TROPICAL STORM BERYL WILL INTERACT THE WITH UPSTREAM TROUGH AS IT
MOVES UP THE CAROLINA COAST. 12Z GUIDANCE STILL PERSISTENT ON THE
MOISTURE ASSOCIATED WITH BERYL STAYING SOUTH AND EAST OF THE AREA.
THE EXCEPTION WILL BE SRN MD...WHERE THE NWRN FRINGE OF THE PRECIP
SHIELD MAY BRUSH THE REGION. FCST SOUNDINGS SHOW LIMITED INSTABILITY
DEVELOPING IN SRN MD BY THE LATE MRNG...SO HAVE ADDED A SLIGHT
CHANCE OF STORMS. ELSEWHERE...COOLER AND DRIER AIR ALOFT WILL MOVE
IN FROM THE WEST IN WAKE OF FROPA. CAA AT THE SFC WILL REMAIN WEST
OF THE CWA TMW...SO MAX TEMPS IN MID 80S ARE EXPECTED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
OLD FRONT EXPECTED TO MOVE E OF CHES BAY WEDNESDAY EVENING. COULD
SEE A FEW LEFTOVER SHOWERS OVER ERN MD...BUT OTHERWISE A DRY NIGHT
EXPECTED WITH NORTHERLY WINDS CIRCULATING AROUND HIGH PRESSURE OVER
THE GREAT LAKES.  NOTICEABLY COOLER WED NIGHT COMPARED TO EARLIER
THIS WEEK...GENERALLY IN THE UPPER 50S TO LOW 60S EAST OF THE BLUE
RIDGE...AND IN THE UPPER 40S TO LOW 50S IN HIGHER ELEVATIONS.

MUCH MORE SEASONABLE WEATHER THURSDAY AS THE HIGH PUSHES INTO NEW
ENGLAND...WITH PARTLY-MOSTLY SUNNY SKIES AND  NEAR NORMAL TEMPS IN
THE UPPER 70S IN MOST AREAS.

AFTERWARDS...LOW PRESSURE OVER THE MISSISSIPPI VALLEY STRENGTHENS AS
IT MOVES NEWD INTO THE GREAT LAKES THURSDAY NIGHT AND FRIDAY. A WARM
FRONT EXTENDING EWD FROM THE LOW WILL PUSH THROUGH THE CWA THURSDAY
NIGHT. SHOWER ACTIVITY WILL BE POSSIBLE ALONG THE FRONT OVER CENTRAL
VA THU NIGHT. WARM HUMID AIRMASS RETURNS FRIDAY AFTER THE WARM FROPA
AND AHEAD OF THE COLD FRONT. MODELS NOT YET IN AGREEMENT ON HOW
QUICKLY THE COLD FRONT APPROACHES THE EAST COAST...WITH ECMWF
ACTUALLY QUICKER THAN THE GFS. WITH DEEP MOISTURE PRESENT...GOOD
POTENTIAL FOR SHOWERS AND TSTMS WITH PERIODS OF HEAVY RAINFALL
SOMETIME IN THE FRI AFTN-SAT MORNING TIME RANGE.

SOMEWHAT UNSETTLED CONDITIONS POSSIBLE SUNDAY THROUGH EARLY NEXT
WEEK WITH A PROGRESSIVE OVERALL WEATHER PATTERN AND SEVERAL
POTENTIAL FRONTAL PASSAGES.

TEMPS NEAR NORMAL FRIDAY-SAT...THEN AROUND 5 DEGREES ABOVE NORMAL
SUN-TUE.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS COULD QUICKLY BECOME IFR CONDITIONS AT MRB AT OR
AROUND 3PM AS SHOWERS AND THUNDERSTORMS DEVELOP AND MOVE ACROSS THE
AIRPORT. A SIMILAR SCENARIO EXPECTED AT THE OTHER AIRPORTS LATER
THIS AFTERNOON INTO THIS EVENING...MAINLY BETWEEN 4PM AND 8PM...AS
SHOWERS AND THUNDERSTORMS DEVELOP AND MOVE EASTWARD AHEAD OF AND
ALONG THE COLD FRONT. CEILINGS AND VISIBILITY COULD LOWER TO IFR
CONDITIONS QUICKLY WITH ANY SHOWERS AND THUNDERSTORMS THROUGH THIS
EVENING. THERE IS SOME UNCERTAINTY IN HOW FAR SOUTH AND EAST THE
COLD FRONT PUSHES WEDNESDAY MORNING. THEREFORE...THERE IS A
POSSIBILITY OF SOME LEFTOVER SHOWERS AND THUNDERSTORMS REMAINING
NEAR THE BWI...MTN...AND DCA AIRPORT. FOR NOW...WE KEPT SOME LOW
LEVEL CLOUD COVER IN THESE AREAS.

VFR EXPECTED WED NIGHT THROUGH THURSDAY AS HIGH PRESSURE PASSES
NORTH OF THE REGION. PERIODS OF SUB-VFR WITH SHRA/TSRA LIKELY
FRI-SAT. OCCASIONAL SUB-VFR POSSIBLE SUN WITH SOME SHOWER
ACTIVITY.

&&

.MARINE...
ISOLATED POP-UP STORMS POSSIBLE LATE THIS AFTN AND EVE. THE MOST
WIDESPREAD IMPACT WILL OCCUR WHEN A LINE OF TSTMS CURRENTLY OVER THE
APPALACHIANS THIS AFTN MOVES EWD TOWARD WATERS DURING THE MID EVE.
STORMS HAVE THE POTENTIAL TO CONTAIN LOCALLY STRONG WINDS AND HVY
RAIN. BOATERS SHOULD MONITOR THE POTENTIAL FOR SMW/S.

SLY FLOW HAS INCREASED THIS AFTN...WITH WIDESPREAD 20-25 KT GUSTS
OCCURRING ON THE WATERS. SCA WILL CONTINUE FOR ALL MARINE ZONES THRU
ERY EVE. SLY CHANNELING AHEAD OF A COLD FRONT WILL LIKELY PROLONG
SCA-LVL GUSTS A FEW HRS LONGER.

SCA CONDS POSSIBLE WED NIGHT INTO EARLY THURSDAY OVER SRN CHES BAY
AND TIDAL POTOMAC AS THE REMNANTS OF BERYL PASS EAST OF THE WATERS.
WINDS DIMINISH THURSDAY WITH HIGH PRESSURE NORTH OF THE WATERS. SCA
POSSIBLE AGAIN FRI-SAT WITH A FRONTAL BOUNDARY MOVING THROUGH THE
WATERS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
     ANZ530>534-537-539>543.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ535-
     536-538.

&&

SYNOPSIS...JRK/KS
NEAR TERM...JRK
SHORT TERM...JRK
LONG TERM...KS
AVIATION...KS/KLW
MARINE...JRK/KS
Hazardous weather outlook, May 29, 4:49 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
449 PM EDT TUE MAY 29 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
301800-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
449 PM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING FOR
THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER.

THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND
EVENING. SOME STORMS THIS EVENING MAY BECOME SEVERE WITH THE
POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. ALSO...LOCALLY HEAVY
DOWNPOURS MAY LEAD TO ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR A PORTION OF THE WATERS
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
EVENING. PLEASE FORWARD ANY THUNDERSTORM WIND OR HAIL REPORTS TO
THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-301800-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
449 PM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF NORTH
CENTRAL MARYLAND...WESTERN VIRGINIA AND EASTERN WEST VIRGINIA
UNTIL 10 PM THIS EVENING. SEE WBCWCNLWX FOR MORE INFORMATION.

THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND
EVENING. SOME STORMS THROUGH THIS EVENING MAY BECOME SEVERE WITH
THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. ALSO...LOCALLY
HEAVY DOWNPOURS MAY LEAD TO ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
EVENING. PLEASE FORWARD ANY THUNDERSTORM WIND OR HAIL REPORTS TO
THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, May 29, 5:12 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
512 PM EDT TUE MAY 29 2012

MDZ004-005-292200-
FREDERICK MD-CARROLL MD-
512 PM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM TO AFFECT FREDERICK AND CARROLL COUNTIES...

AT 513 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF NEW MIDWAY...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE EMMITSBURG...TANEYTOWN AND WESTMINSTER.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3957 7688 3948 7740 3969 7744 3973 7733
      3972 7691
TIME...MOT...LOC 2113Z 248DEG 21KT 3957 7732

KONARIK
Special weather statement, May 29, 5:20 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
520 PM EDT TUE MAY 29 2012

MDZ003-004-292200-
FREDERICK MD-WASHINGTON MD-
520 PM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM TO AFFECT FREDERICK AND WASHINGTON COUNTIES...

AT 520 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GAPLAND...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE BRADDOCK HEIGHTS...WOLFSVILLE...
FREDERICK...WALKERSVILLE AND THURMONT.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3971 7739 3944 7715 3935 7770 3947 7775
TIME...MOT...LOC 2120Z 249DEG 19KT 3942 7763

KONARIK
Special weather statement, May 29, 5:32 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
532 PM EDT TUE MAY 29 2012

VAZ029-039-040-051-292215-
RAPPAHANNOCK VA-CULPEPER VA-MADISON VA-PAGE VA-
532 PM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM TO AFFECT RAPPAHANNOCK...CULPEPER...MADISON
AND PAGE COUNTIES...

AT 532 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
IDA...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE SPERRYVILLE.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3882 7809 3853 7793 3846 7852 3859 7858
TIME...MOT...LOC 2132Z 249DEG 18KT 3857 7840

KONARIK
Special weather statement, May 29, 5:37 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
537 PM EDT TUE MAY 29 2012

MDZ003-292215-
WASHINGTON MD-
537 PM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS TO AFFECT WASHINGTON COUNTY...

AT 537 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES SOUTHEAST OF BIG SPRING TO 2 MILES
NORTHWEST OF PECKTONVILLE...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE LONG MEADOW.

WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THESE STORMS. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORMS HAVE PASSED.

&&

LAT...LON 3967 7751 3962 7796 3972 7813 3973 7752
TIME...MOT...LOC 2137Z 231DEG 34KT 3960 7785 3971 7804

KONARIK
Special weather statement, May 29, 5:45 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
545 PM EDT TUE MAY 29 2012

VAZ025-292230-
AUGUSTA VA-
545 PM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM TO AFFECT AUGUSTA COUNTY...

AT 545 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF CRAIGSVILLE...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE BUFFALO GAP.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3818 7945 3840 7912 3808 7899 3808 7944
TIME...MOT...LOC 2145Z 240DEG 10KT 3812 7937

KONARIK
Local storm report, May 29, 5:47 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
547 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     FLASH FLOOD      1 NW KEARNEYSVILLE      39.40N  77.91W
05/29/2012                   JEFFERSON          WV   911 CALL CENTER

            SHORT ROAD IN BERKELEY COUNTY HEADING INTO JEFFERSON
            COUNTY UNDER WATER DUE TO HEAVY RAIN.

&&

EVENT NUMBER LWX1200165

CJL

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 3:22 PM EDTSpecial Weather StatementLWXWashington53 min
May 29, 3:33 PM EDTSpecial Weather StatementLWXAllegany27 min
May 29, 3:58 PM EDTSevere Thunderstorm WarningLWXWashington47 min
May 29, 4:09 PM EDTSevere Thunderstorm WarningLWXAllegany51 min
May 29, 4:34 PM EDTSevere Thunderstorm WarningLWXAllegany41 min
May 29, 4:37 PM EDTSpecial Weather StatementLWXFrederick38 min
May 29, 4:53 PM EDTSevere Thunderstorm WarningLWXWashington52 min
May 29, 5:01 PM EDTSevere Thunderstorm WarningLWXAllegany, Washington44 min
May 29, 5:12 PM EDTSpecial Weather StatementLWXCarroll48 min
May 29, 5:20 PM EDTSpecial Weather StatementLWXFrederick40 min
May 29, 5:26 PM EDTSevere Thunderstorm WarningLWXFrederick, Washington49 min
May 29, 5:37 PM EDTSpecial Weather StatementLWXWashington38 min
May 29, 5:45 PM EDTFlash Flood WarningLWXFrederick, Washington5 hr
May 29, 6:06 PM EDTSpecial Weather StatementLWXCarroll, Frederick39 min
May 29, 6:31 PM EDTSpecial Weather StatementLWXBaltimore, Carroll, Howard44 min
May 29, 7:29 PM EDTSpecial Weather StatementLWXBaltimore, Carroll, Harford, Howard, Montgomery, City of Baltimore61 min
May 29, 7:38 PM EDTFlash Flood WarningLWXMontgomery76 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.